Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 85, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 9, 2018, 4:50 PM EDT for Champaign County, Clark County, Miami County, Ohio. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2018, 4:50 PM EDT (20:50 UTC)
- Expired
- Jun 9, 2018, 5:13 PM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, OH, Clark County, OH, Miami County, OH
The radar
The Cincinnati radar (KILN), 76 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:55 PM EDT | TSTM WND DMG | 2 Nne West Milton, OH | TREE DOWNED NEAR THE 3000 BLOCK OF KESLER FREDERICK ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784 WUUS51 KILN 092050 SVRILN OHC021-023-109-092130- /O.NEW.KILN.SV.W.0085.180609T2050Z-180609T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wilmington OH 450 PM EDT SAT JUN 9 2018 The National Weather Service in Wilmington has issued a * Severe Thunderstorm Warning for... Western Champaign County in west central Ohio... Northwestern Clark County in west central Ohio... Central Miami County in west central Ohio... * Until 530 PM EDT. * At 450 PM EDT, a severe thunderstorm was located over Troy, moving east at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Springfield, Troy, Piqua, Urbana, Tipp City, New Carlisle, West Milton, Northridge, St. Paris, Pleasant Hill, Brown, Union, Christiansburg, North Hampton, Fletcher, Tremont City, Casstown, Ludlow Falls, Thackery and Westville. This includes I-75 in Ohio between mile markers 67 and 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. && LAT...LON 4023 8378 3995 8371 3993 8433 4010 8436 TIME...MOT...LOC 2050Z 261DEG 28KT 4005 8425 HAIL...0.75IN WIND...60MPH $$ AR
1 follow-up statement
116
WWUS51 KILN 092113
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
513 PM EDT SAT JUN 9 2018
OHC021-023-109-092123-
/O.CAN.KILN.SV.W.0085.000000T0000Z-180609T2130Z/
Champaign OH-Clark OH-Miami OH-
513 PM EDT SAT JUN 9 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHAMPAIGN...
NORTHWESTERN CLARK AND CENTRAL MIAMI COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 4023 8378 3995 8371 3993 8433 4010 8436
TIME...MOT...LOC 2112Z 261DEG 28KT 4008 8401
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:30 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 9, 3:30 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 330 PM EDT Sat Jun 9 2018 .SYNOPSIS... Warm and humid conditions will continue into next week. A surface boundary, increased humidity, and weak disturbances will combine to result in chances for thunderstorms into Tuesday. The front will push through the area offering a temporary dry period at mid week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Thunderstorms were developing across Indiana ahead of a remnant MCV in the moderately unstable airmass. The airmass will continue to destabilize with blyr CAPE values of 1500-2000 j/kg over western Ohio. This moderate instability combined with the mid level support will aid the continued development of deep convection. Effective shear will be 20-25 kts with the most favorable shear over west central Ohio. DCAPE values approach 1000 j/kg. Expect the storms along the Indiana/Ohio line to push east across ILN/s FA through the remainder of the aftn into this evening. Have adjusted pops up to categorical to account for the expected coverage. Isolated strong to damaging winds will be a threat due to favorable DCAPEs. Also, PW/s to increase to 1.7 inches. Given the slow movement and very moist environment heavy rain and potential flash flooding will also be a threat. Will continue the current HWO product which has a mention of these threats of wind and heavy rain. The storms will push through with a diminishing trend later this evening due to loss of heating and with the upper support shifting east. With the front laying out across the area will keep a very low pop chance going overnight. In the moist environment temperatures will be mild over night with lows in the mid and upper 60s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... East-west surface front to continue to bisect ILN/s area Sunday. This stalled front combined with moderate instability will continue to lead to scattered thunderstorm development. Have a period of likely pops durg the aftn when the most favorable instby is expected and with the approach of upper support. Warm conditions to continue with Sundays highs from the lower 80s north to the upper 80s south. With upper level support dropping ese in the flow and the front across the Ohio River Valley will keep high chance pops going Sunday night, with the highest pops south. Expect Sunday nights lows to range from the lower 60s north to the upper 60s south. && .LONG TERM /MONDAY THROUGH SATURDAY/... The warm, humid, and active pattern will continue for the Ohio Valley on Monday and Tuesday. The ILN forecast area will remain on the south side of a stalled WNW-to-ENE boundary, well in the warm sector, but in an area where primarily-diurnal convection will continue to be possible. With little change to the going forecast, PoPs and warm temperatures will be maintained for both Monday and Tuesday. Just behind a 500mb wave moving through the area on Tuesday, a cold front is expected to clear through the region on Tuesday night into Wednesday morning. PoPs will come to an end after this front passes the region, with high pressure building into the area later Wednesday and into early Thursday. Overall, it will only result in a slight change in the air mass -- temperatures may be a couple degrees cooler than on Monday and Tuesday, with dewpoints falling a little more significantly into the 60s. A more active pattern will set up later in the week, with instability building back in by Thursday afternoon, and likely continuing into Friday and Saturday as well. There is more spread across recent model runs in how the pattern will set up for Friday and beyond, so PoPs will be kept on the low end of things for now. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Thunderstorms developing across Indiana in axis of moderate instby. These storms associated with MCV moving across IL to track east impacting the ILN TAF sites this aftn into the early evening. Some of the storms may contain gusty winds from the northwest. Have kept CIGs VFR but brief IFR vsbys and CIGs are possible in heavy rain. Storms will decrease later this evening with some fog possible mainly at KLUK and KLCK. At this time have limited mention to MVFR vsby restrictions but depending on cloud cover IFR vsbys are possible especially at KLUK. With the boundary across the area and moderate instby developing scattered thunderstorm development likely again Sunday aftn. OUTLOOK...Thunderstorms possible into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...Hatzos AVIATION...AR
Hazardous weather outlook, Jun 9, 3:34 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 334 PM EDT Sat Jun 9 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-101945- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 334 PM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Thunderstorms will develop across the area through the afternoon into this evening. A few storms could produce strong to damaging wind gusts and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Daytime heating will lead to widely scattered afternoon storms Sunday and Monday. A few storms could produce heavy rain, large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 9, 3:50 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Wilmington OH
350 PM EDT SAT JUN 9 2018
OHZ035-042-043-051-092030-
Auglaize OH-Darke OH-Shelby OH-Miami OH-
350 PM EDT SAT JUN 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...DARKE...
SOUTHWESTERN AUGLAIZE AND NORTHWESTERN MIAMI COUNTIES UNTIL 430 PM
EDT...
At 350 PM EDT, radar indicated strong thunderstorms along a line
extending from near St. Marys to near New Madison, moving east at 35
mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Sidney, Piqua, Greenville, New Bremen, Minster, Versailles,
Covington, Arcanum, Newport, Bradford, Anna, Fort Loramie, Pleasant
Hill, Ansonia, Botkins, New Madison, New Knoxville, Hardin, Webster
and Wayne Lakes.
This includes I-75 in Ohio between mile markers 83 and 108.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you
can do so safely.
LAT...LON 4052 8410 4019 8419 3993 8439 3992 8481
4001 8481 4036 8455 4036 8445 4047 8446
4052 8442
TIME...MOT...LOC 1950Z 253DEG 29KT 4049 8442 4001 8476
HatzosSpecial weather statement, Jun 9, 4:30 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
430 PM EDT SAT JUN 9 2018
INZ074-OHZ070-077-092100-
Dearborn IN-Hamilton OH-Butler OH-
430 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DEARBORN...
NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES UNTIL 500 PM
EDT...
At 429 PM EDT, radar indicated a strong thunderstorm over Harrison,
moving northeast at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Fairfield, Harrison, North College Hill, Mount Healthy, Bright, Ross,
Cleves, Shawnee, Taylor Creek, Dry Ridge, Skyline Acres, Blue Jay,
Dunlap, Colerain Township, Miami Heights, Monfort Heights, New Haven,
Grandview, West Harrison and Northbrook.
This includes the following Interstates...
I-74 in Indiana between mile markers 169 and 171.
I-74 in Ohio between mile markers 0 and 12.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3929 8488 3931 8485 3931 8482 3932 8482
3940 8467 3922 8455 3914 8481
TIME...MOT...LOC 2029Z 236DEG 16KT 3926 8480
KCLocal storm report, Jun 9, 4:31 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
431 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST KI67 CINCY WEST APT 39.26N 84.77W
06/09/2018 M51 MPH HAMILTON OH AWOS
&&
KCLocal storm report, Jun 9, 4:32 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
432 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST KI67 CINCY WEST APT 39.26N 84.77W
06/09/2018 M53 MPH HAMILTON OH AWOS
&&
KCSpecial weather statement, Jun 9, 4:37 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
437 PM EDT SAT JUN 9 2018
OHZ060-061-092115-
Montgomery OH-Preble OH-
437 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE AND CENTRAL
MONTGOMERY COUNTIES UNTIL 515 PM EDT...
At 437 PM EDT, radar indicated a strong thunderstorm over Lewisburg,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Dayton, Kettering, Huber Heights, Trotwood, Vandalia, Englewood,
Eaton, Moraine, Oakwood, West Carrollton, Lewisburg, West Alexandria,
Riverside, Clayton, Brookville, New Lebanon, Shiloh, Oklahoma, Fort
Mckinley and Northview.
This includes the following Interstates...
I-70 in Ohio between mile markers 11 and 36.
I-75 in Ohio between mile markers 48 and 62.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3987 8461 3989 8416 3988 8415 3968 8415
3970 8466
TIME...MOT...LOC 2037Z 268DEG 23KT 3981 8452
ConiglioSpecial weather statement, Jun 9, 4:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
450 PM EDT SAT JUN 9 2018
OHZ026-035-043>045-052-092115-
Champaign OH-Auglaize OH-Logan OH-Shelby OH-Hardin OH-Union OH-
450 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SHELBY...NORTHERN
CHAMPAIGN...LOGAN...EAST CENTRAL AUGLAIZE...HARDIN COUNTIES IN WEST
CENTRAL OHIO AND WESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 515 PM
EDT...
At 449 PM EDT, radar indicated a strong thunderstorm near Belle
Center, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Bellefontaine, Kenton, Ada, West Liberty, North Lewisburg, Forest,
Russells Point, De Graff, Lakeview, Dunkirk, Alger, Belle Center,
West Mansfield, Chippewa Park, Northwood, Blanchard, Roundhead,
Quincy, Mount Victory and Rushsylvania.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4081 8350 4070 8350 4070 8344 4069 8344
4069 8342 4051 8342 4050 8341 4012 8348
4016 8403 4018 8402 4019 8407 4064 8393
4065 8388 4082 8388
TIME...MOT...LOC 2049Z 270DEG 32KT 4048 8381
ConiglioThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:50 PM EDT | Areal Flood Warning | ILN | Fayette, Pickaway, Ross | 6 hr |
| Jun 8, 9:59 PM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Jun 8, 10:19 PM EDT | Areal Flood Advisory | ILN | Hamilton | 34 min |
| Jun 9, 2:46 PM EDT | Special Weather Statement | ILN | Mercer | 44 min |
| Jun 9, 3:06 PM EDT | Special Weather Statement | ILN | Darke | 24 min |
| Jun 9, 3:23 PM EDT | Special Weather Statement | ILN | Darke, Mercer | 37 min |
| Jun 9, 3:50 PM EDT | Special Weather Statement | ILN | Darke, Shelby | 40 min |
| Jun 9, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 47 min |
| Jun 9, 4:30 PM EDT | Special Weather Statement | ILN | Hamilton | 30 min |
| Jun 9, 4:37 PM EDT | Special Weather Statement | ILN | Montgomery, Preble | 38 min |
| Jun 9, 4:50 PM EDT | Special Weather Statement | ILN | Hardin, Logan | 25 min |
| Jun 9, 5:06 PM EDT | Special Weather Statement | ILN | Clark | 24 min |
| Jun 9, 5:12 PM EDT | Special Weather Statement | ILN | Butler | 33 min |
| Jun 9, 5:18 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| Jun 9, 5:27 PM EDT | Areal Flood Advisory | ILN | Clark, Greene, Montgomery | 3 hr |
| Jun 9, 5:31 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 29 min |
| Jun 9, 5:45 PM EDT | Special Weather Statement | ILN | Delaware, Union | 30 min |
| Jun 9, 5:46 PM EDT | Special Weather Statement | ILN | Greene | 29 min |
| Jun 9, 5:52 PM EDT | Special Weather Statement | ILN | Clark, Madison | 23 min |
| Jun 9, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 50 min |
| Jun 9, 6:12 PM EDT | Special Weather Statement | ILN | Clinton | 48 min |
| Jun 9, 6:14 PM EDT | Special Weather Statement | ILN | Delaware, Franklin, Madison | 46 min |
| Jun 9, 6:30 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking | 25 min |
| Jun 9, 6:32 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Greene, Highland, Warren | 28 min |
| Jun 9, 6:46 PM EDT | Special Weather Statement | ILN | Hamilton | 29 min |
| Jun 9, 6:52 PM EDT | Special Weather Statement | ILN | Clinton, Fayette, Pickaway | 23 min |
| Jun 9, 6:57 PM EDT | Special Weather Statement | ILN | Licking | 33 min |
| Jun 9, 7:05 PM EDT | Special Weather Statement | ILN | Franklin | 40 min |
| Jun 9, 7:11 PM EDT | Special Weather Statement | ILN | Highland, Pickaway, Ross | 34 min |
| Jun 9, 7:34 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 27 min |
| Jun 9, 7:51 PM EDT | Special Weather Statement | ILN | Pickaway, Ross | 24 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.